Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Range of the gradient of a smooth bump function in finite dimensions


Author: Ludovic Rifford
Journal: Proc. Amer. Math. Soc. 131 (2003), 3063-3066
MSC (2000): Primary 46G05, 58C25
DOI: https://doi.org/10.1090/S0002-9939-03-07078-3
Published electronically: March 11, 2003
MathSciNet review: 1993214
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proves the semi-closedness of the range of the gradient for sufficiently smooth bumps in the Euclidean space.


References [Enhancements On Off] (What's this?)

  • 1. J. M. Borwein, M. Fabian, I. Kortezov, and P. D. Loewen, The range of the gradient of a continuously differentiable bump, J. Nonlinear Convex Anal. 2 (2001), no. 1, 1–19. Special issue for Professor Ky Fan. MR 1828155
  • 2. Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325
  • 3. T. Gaspari.
    On the range of the derivative of a real valued function with bounded support.
    Preprint.
  • 4. Walter Rudin, Principles of mathematical analysis, Second edition, McGraw-Hill Book Co., New York, 1964. MR 0166310
  • 5. Michael Spivak, A comprehensive introduction to differential geometry. Vol. I, 2nd ed., Publish or Perish, Inc., Wilmington, Del., 1979. MR 532830
    Michael Spivak, A comprehensive introduction to differential geometry. Vol. II, 2nd ed., Publish or Perish, Inc., Wilmington, Del., 1979. MR 532831
    Michael Spivak, A comprehensive introduction to differential geometry. Vol. III, 2nd ed., Publish or Perish, Inc., Wilmington, Del., 1979. MR 532832
    Michael Spivak, A comprehensive introduction to differential geometry. Vol. IV, 2nd ed., Publish or Perish, Inc., Wilmington, Del., 1979. MR 532833
    Michael Spivak, A comprehensive introduction to differential geometry. Vol. V, 2nd ed., Publish or Perish, Inc., Wilmington, Del., 1979. MR 532834
  • 6. X. Wang.
    Pathological examples of Lipschitz functions.
    Ph.D. thesis, SFU, 1995.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46G05, 58C25

Retrieve articles in all journals with MSC (2000): 46G05, 58C25


Additional Information

Ludovic Rifford
Affiliation: Institut Girard Desargues, Université Claude Bernard Lyon I, 69622 Villeurbanne, France
Email: rifford@igd.univ-lyon1.fr

DOI: https://doi.org/10.1090/S0002-9939-03-07078-3
Keywords: Smooth bump, gradient
Received by editor(s): April 16, 2002
Published electronically: March 11, 2003
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2003 American Mathematical Society